Posted by: Karen | 2011-05-13

Hot Flushes

I’ m a 39 year old female with the following medical history:
1. I have been diagnosed with Rheumatoid Arthritis as well as Fybromyalgia since 2006 and I’ m under the care of a Rheumatologist. My treatment regime includes the following:
a. Methotrexate 2.5 mg –  10 tables once a week
b. Salazopyrin EN 500mg –  2 tablets twice a day
c. Arava 20 mg –  1 per day
d. Lyrica –  50mg in the morning and 150mg at night
e. Altosec –  20mg per day
f. Cymgen 60mg per day (started on this 3 months ago)
g. Arcoxian 90mg per day
h. Tramal SR100 –  when needed
2. I’ ve had 1 successful pregnancy and 1 unsuccessful
3. I had a hysterectomy in 2008 (my ovaries are still intact)

For the last couple of months I’ ve been getting these seriously hot flushes when it feels as if I’ m going to overheat –  the sweat starts running down my back and it doesn’ t feel as if anything will help me to cool down –  surely I’ m too young to be going into early menopause? Could any of my medication be the cause of these hot flushes and should I be worried?

Your response would be greatly appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I recommend that you consult your gynaecologist for a full examination, as well as a hormonal profile, to exclude early menopause.

The combination of all the drugs that you are taking, might also be the cause for your hot flushes. Discuss your current treatment with the rheumatologist if early menopause is excluded.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.